Bannur, Vishnu M. ; Kaw, Predhiman K. ; Parikh, Jitendra C. (1997) Statistical mechanics of quartic oscillators Physical Review E, 55 (3). pp. 2525-2529. ISSN 1063-651X
Full text not available from this repository.
Official URL: http://pre.aps.org/abstract/PRE/v55/i3/p2525_1
Related URL: http://dx.doi.org/10.1103/PhysRevE.55.2525
Abstract
We study statistical mechanics of quartic oscillator with two degrees of freedom, which is known to be chaotic almost everywhere except in a few regions of the parameter range. We obtain exact expressions for temperature, entropy, and distribution functions. Temperature is also obtained numerically by time averaging the kinetic energy and using equipartition theorem and agrees with our expressions when the system is almost chaotic. We further generalize our model to quartic oscillators with N degrees of freedom, and exact expressions for thermodynamic quantities are obtained. As N→∞, standard statistical mechanics results are recovered. We also discuss pressure, density, and equation of state of this system.
Item Type: | Article |
---|---|
Source: | Copyright of this article belongs to American Physical Society. |
ID Code: | 25175 |
Deposited On: | 01 Dec 2010 11:59 |
Last Modified: | 04 Jun 2011 03:58 |
Repository Staff Only: item control page